Infinitesimal rigidity of cone-manifolds and the stoker problem for hyperbolic and euclidean polyhedra

Rafe Mazzeo Stanford Gr´egoire Montcouquiol Univ Paris-Sud

Differential Geometry mathscidoc:1609.10216

Journal of Differential Geometry, 87, (3), 525-576, 2011
The deformation theory of hyperbolic and Euclidean cone-manifolds with all cone angles less than 2 plays an important role in many problems in low-dimensional topology and in the geometrization of 3-manifolds. Furthermore, various old conjectures dating back to Stoker about the moduli space of convex hyperbolic and Euclidean polyhedra can be reduced to the study of deformations of cone-manifolds by doubling a polyhedron across its faces. This deformation theory has been understood by Hodgson and Kerckhoff [7] when the singular set has no vertices, and by Weiß [32] when the cone angles are less than . We prove here an infinitesimal rigidity result valid for cone angles less than 2, stating that infinitesimal deformations which leave the dihedral angles fixed are trivial in the hyperbolic case, and reduce to some simple deformations in the Euclidean case. The method is to treat this as a problem concerning the deformation theory of singular Einstein metrics, and to apply analytic methods about elliptic operators on stratified spaces. This work is an important ingredient in the local deformation theory of cone-manifolds by the second author [22]; see also the concurrent work by Weiß [33].
No keywords uploaded!
[ Download ] [ 2016-09-12 07:29:36 uploaded by admin ] [ 561 downloads ] [ 0 comments ]
@inproceedings{rafe2011infinitesimal,
  title={INFINITESIMAL RIGIDITY OF CONE-MANIFOLDS AND THE STOKER PROBLEM FOR HYPERBOLIC AND EUCLIDEAN POLYHEDRA},
  author={Rafe Mazzeo, and Gr´egoire Montcouquiol},
  url={http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20160912072936893761875},
  booktitle={Journal of Differential Geometry},
  volume={87},
  number={3},
  pages={525-576},
  year={2011},
}
Rafe Mazzeo, and Gr´egoire Montcouquiol. INFINITESIMAL RIGIDITY OF CONE-MANIFOLDS AND THE STOKER PROBLEM FOR HYPERBOLIC AND EUCLIDEAN POLYHEDRA. 2011. Vol. 87. In Journal of Differential Geometry. pp.525-576. http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20160912072936893761875.
Please log in for comment!
 
 
Contact us: office-iccm@tsinghua.edu.cn | Copyright Reserved